Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 17, 2014, 2:42 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 18, 2014, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 2:42 PM CST (20:42 UTC)
- In effect from
- Feb 18, 2014, 10:00 AM CST
- Expired
- Feb 18, 2014, 5:24 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3839 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS73 KGLD 172042 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 142 PM MST MON FEB 17 2014 ...VERY WINDY CONDITIONS EXPECTED ON TUESDAY... .A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE MIDDLE AND LATE MORNING HOURS. AFTER THE FRONT GOES THROUGH STRONG NORTHWEST WINDS WILL SPREAD OVER THE AREA. COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-180600- /O.NEW.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 142 PM MST MON FEB 17 2014 /242 PM CST MON FEB 17 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ TUESDAY. * PEAK WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING/DURATION...BY LATE IN THE MORNING NORTHWEST WINDS WILL STRENGTHEN AND CONTINUE THROUGH LATE IN THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR PLOWED FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
5 follow-up statements
081 WWUS73 KGLD 180550 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1050 PM MST MON FEB 17 2014 COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-181300- /O.CON.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 1050 PM MST MON FEB 17 2014 /1150 PM CST MON FEB 17 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ TUESDAY... * PEAK WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING/DURATION...BY LATE IN THE MORNING NORTHWEST WINDS WILL STRENGTHEN AND CONTINUE THROUGH LATE IN THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
262 WWUS73 KGLD 181019 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 319 AM MST TUE FEB 18 2014 KSZ041-042-181900- /O.EXA.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/ GREELEY-WICHITA- INCLUDING THE CITIES OF...TRIBUNE...LEOTI 319 AM MST TUE FEB 18 2014 /419 AM CST TUE FEB 18 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING. * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-181900- /O.CON.KGLD.WI.Y.0007.140218T1600Z-140219T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...BENKELMAN...TRENTON...MCCOOK 319 AM MST TUE FEB 18 2014 /419 AM CST TUE FEB 18 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
713 WWUS73 KGLD 181640 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 940 AM MST TUE FEB 18 2014 COZ090>092-NEZ079>081-190100- /O.CON.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...BENKELMAN...TRENTON...MCCOOK 940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE THROUGH THE DAY WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-013>016-027>029-041-042-190100- /O.CON.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE THROUGH THE DAY WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. && $$
396 WWUS73 KGLD 181641 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 940 AM MST TUE FEB 18 2014 COZ090>092-NEZ079>081-190100- /O.COR.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...BENKELMAN...TRENTON...MCCOOK 940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE DAY WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-013>016-027>029-041-042-190100- /O.COR.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 940 AM MST TUE FEB 18 2014 /1040 AM CST TUE FEB 18 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THROUGH THE DAY WITH THE STRONGEST WINDS THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL DEVELOP AND COULD SIGNIFICANTLY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND WHERE NO SNOW HAS BEEN ON THE GROUND FOR A WHILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. && $$
828 WWUS73 KGLD 182324 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 424 PM MST TUE FEB 18 2014 ...WINDS HAVE DIMINISHED THIS AFTERNOON... .WINDS HAVE COME DOWN OVER THE LAST HOUR AND ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED EARLY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-190030- /O.CAN.KGLD.WI.Y.0007.000000T0000Z-140219T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 424 PM MST TUE FEB 18 2014 /524 PM CST TUE FEB 18 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS THIS AFTERNOON HAVE DIMINISHED AND SHOULD CONTINUE DECREASING IN SPEED THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:44 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 17, 11:44 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1044 AM MST MON FEB 17 2014 .UPDATE... ISSUED AT 1001 AM MST MON FEB 17 2014 JUST COMPLETED AN UPDATE TO ADJUST THE WINDS...MORE IN LINE WITH REALITY AND THE BETTER PERFORMING RAP...AND TO RAISE MAXES. TEMPERATURES ARE RUNNING AHEAD OF SCHEDULE WITH PLENTY OF SUN. HAVE NOT EVEN GOT TO FULL MIXING YET AND OUR DEWPOINTS ARE ALREADY DROPPING IN THE WESTERN PORTION OF THE AREA. SO LOWERED THE DEWPOINTS. AT THIS TIME DO NOT EXPECT RED FLAG CONDITIONS WITH THE LIGHTEST WINDS COINCIDING WITH THE LOWEST DEWPOINTS. BASED ON CURRENT TRENDS AND AN INITIAL LOOK AT THE NEW DATA...LOWERED DEWPOINTS AND RAISED WINDS FOR TUESDAY. HAVE NEAR OR SLIGHTLY ABOVE WIND ADVISORY CRITERIA WINDS IN THERE NOW. THE WINDS AND COMBINED WITH LOWER DEWPOINTS COULD CREATE RED FLAG CONDITIONS. WILL BE ADDRESSING THE NEED FOR WIND AND FIRE HIGHLIGHTS FOR TOMORROW. WILL BE RAMPING UP THE WORDING IN THE HWO TO ADDRESS THIS AT THIS TIME. && .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 314 AM MST MON FEB 17 2014 SHORT TERM FORECAST CONCERN IS THE POSSIBILITY OF PRECIPITATION LATE WEDNESDAY AND WEDNESDAY NIGHT. BREEZY NORTHWEST WINDS EARLY TODAY WILL WEAKEN THROUGH THE DAY AND TURN BACK TO THE SOUTHWEST AS A SURFACE TROUGH DEEPENS ALONG THE FRONT RANGE AND WESTERLY WINDS CONTINUE ALOFT. A WEAK TROUGH ALOFT MOVES ACROSS THE FORECAST AREA ON TUESDAY WITH A TROUGH REFLECTED AT THE SURFACE THAT WILL AGAIN SEE SOUTHWEST WINDS TURNING TO THE NORTHWEST AND BECOMING GUSTY DURING THE AFTERNOON. THERE WILL BE WEAK RIDGING A LOFT AHEAD OF THE NEXT TROUGH EXPECTED TO MOVE EAST OF THE ROCKIES WEDNESDAY NIGHT ALONG WITH A COLD FRONT THAT PUSHES THROUGH THE FORECAST AREA WEDNESDAY EVENING. ALONG AND BEHIND THE FRONT THERE IS A BAND OF PRECIPITATION THAT IS CONSISTENTLY SHOWING UP IN MODEL SOLUTIONS. THIS PRECIPITATION IS EXPECTED TO START OUT AS RAIN WEDNESDAY EVENING AND TRANSITION TO ALL SNOW AFTER MIDNIGHT WITH ONE INCH OR LESS OF TOTAL SNOW ACCUMULATIONS. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 314 AM MST MON FEB 17 2014 UPPER LEVEL TROUGH WILL MOVE EASTWARD AS AN UPPER LEVEL SHORTWAVE TROUGH MOVES INTO THE HIGH PLAINS FOR THURSDAY. CENTRAL TROUGH AXIS LOOKS TO BE SOMEWHERE BETWEEN THE COLORADO FRONT RANGE AND OUR FORECAST AREA. STRONGEST JET AND VORT MAXES SHOULD REMAIN SOUTH OF THE TRI STATE AREA. A WEAK SHORTWAVE RIDGE WILL THEN MOVE INTO THE FORECAST AREA THURSDAY BEFORE DISSIPATING THURSDAY NIGHT. ANOTHER PUSH OF COLD AIR ALOFT WILL MOVE INTO THE REGION FRIDAY AS AN UPPER LEVEL TROUGH WILL PERSIST OVER THE AREA NEXT WEEKEND. SURFACE COLD FRONT SHOULD BE WELL THROUGH THE FORECAST AREA BY THURSDAY MORNING...HOWEVER SOME LINGERING LIGHT SNOW SHOWERS WILL BE POSSIBLE BEHIND THE FRONT. NO SIGNIFICANT SNOW ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED AT THIS TIME. THE REGION WILL RECEIVE A BRIEF BREAK IN WEATHER THURSDAY AFTERNOON AND EVENING AS A SMALL AREA OF SURFACE HIGH PRESSURE SLIDES INTO THE HIGH PLAINS. ANOTHER COLD FRONTAL PASSAGE WILL AFFECT THE AREA FRIDAY AFTERNOON...WHICH WILL BRING CHANCES FOR SOME WIDESPREAD LIGHT SNOW SHOWERS OVERNIGHT INTO SATURDAY MORNING. HIGH TEMPERATURES WILL DIP SLIGHTLY BELOW AVERAGE INTO THE UPPER 30S. WARMER AIR WILL APPROACH FROM THE SOUTH SUNDAY...BUT THE WARM FRONT DOES NOT LOOK TO PASS THROUGH THE AREA. HIGH TEMPERATURES WILL RETURN TO APPROXIMATELY NORMAL CONDITIONS IN THE MID 40S. THE SLOW MOVING BOUNDARY LOOKS TO SET UP THROUGH WEST CENTRAL KANSAS...WHICH MAY CAUSE SOME LIGHT PRECIPITATION ACROSS THE AREA MONDAY. 1000-500 MB THICKNESS INDICATES THAT THE FORECAST AREA WILL BE SPLIT...WITH CHANCES FOR LIGHT RAIN SHOWERS IN THE SOUTHERN HALF AND CHANCES FOR LIGHT SNOW SHOWERS IN THE NORTHERN HALF. HIGH TEMPERATURES SHOULD STAY IN THE LOW TO MID 40S. GUIDANCE SUGGESTS THE WARM FRONT WILL MAKE A FINAL PUSH THROUGH THE REGION BY MONDAY LATE AFTERNOON. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1040 AM MST MON FEB 17 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. AT KMCK...GUSTY WEST WINDS WILL DECREASE AND SHIFT MORE TO THE SOUTH BY LATE AFTERNOON THEN MORE WEST DURING THE NIGHT. VERY LATE IN THE PERIOD...NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY. THE STRONGEST WINDS LOOK TO BE JUST AFTER THE END OF THIS PERIOD. AT KGLD...WINDS WILL SHIFT TO THE SOUTH LATER THIS AFTERNOON INTO EARLY THIS EVENING. WINDS COULD BECOME BRIEFLY GUSTY THIS EVENING. ALSO VERY LATE IN THE PERIOD NORTHWEST WILL INCREASE AND BECOME GUSTY WITH THE STRONGEST WINDS EXPECTED TO BEGIN RIGHT AFTER THIS PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...LOCKHART LONG TERM...99 AVIATION...BULLER
Hazardous weather outlook, Feb 17, 11:19 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1019 AM MST MON FEB 17 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1019 AM MST MON FEB 17 2014 /1119 AM CST MON FEB 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. THIS COMBINED WITH RELATIVE HUMIDITIES NEAR OR BELOW 20 PERCENT COULD CREATE CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:25 PM CST | Fire Weather Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 13 hr |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.